Alert archive / Wisconsin / Freeze Warnings in 2012

Freeze Warning 11, NWS Green Bay, WI

April 26, 20127 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at Apr 26, 2012, 2:42 PM CDT for 7 counties in Wisconsin. It took effect at Apr 27, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2012, 2:42 PM CDT (19:42 UTC)
In effect from
Apr 27, 2012, 1:00 AM CDT
Expired
Apr 27, 2012, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Menominee County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-193 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WWUS73 KGRB 261942
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
242 PM CDT THU APR 26 2012

...HARD FREEZE IS EXPECTED OVER CENTRAL WISCONSIN TONIGHT...

.MOSTLY CLEAR SKIES...LIGHT WINDS AND A VERY DRY...COOL AIR MASS
WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S
OVER CENTRAL WISCONSIN TONIGHT. IF YOU HAVE SENSITIVE VEGETATION
OUTSIDE...YOU SHOULD CONSIDER PROTECTING THEM IF POSSIBLE.

WIZ020-030-031-035>037-045-270300-
/O.NEW.KGRB.FZ.W.0011.120427T0600Z-120427T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
242 PM CDT THU APR 26 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S.

* TEMPERATURES THIS COLD COULD DAMAGE EARLY FLOWERING FRUIT TREES
  AND OTHER SENSITIVE VEGETATION THAT HAS ALREADY LEAFED OUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

AK
2 follow-up statements
081 
WWUS73 KGRB 270234
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
934 PM CDT THU APR 26 2012

...HARD FREEZE IS EXPECTED OVER CENTRAL WISCONSIN TONIGHT...

.MOSTLY CLEAR SKIES...LIGHT WINDS AND A VERY DRY...COOL AIR MASS
WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S OVER
CENTRAL WISCONSIN TONIGHT. IF YOU HAVE SENSITIVE VEGETATION
OUTSIDE...YOU SHOULD CONSIDER PROTECTING THEM IF POSSIBLE.

WIZ020-030-031-035>037-045-271300-
/O.CON.KGRB.FZ.W.0011.120427T0600Z-120427T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
934 PM CDT THU APR 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S.

* TEMPERATURES THIS COLD COULD DAMAGE EARLY FLOWERING FRUIT 
  TREES AND OTHER SENSITIVE VEGETATION THAT HAS ALREADY LEAFED 
  OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
910 
WWUS73 KGRB 271259
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
759 AM CDT FRI APR 27 2012

...HARD FREEZE CONDITIONS COMING TO AN END...

.TEMPERATURES FELL INTO THE MIDDLE TO UPPER 20S ACROSS CENTRAL
WISCONSIN EARLY THIS MORNING. TEMPERATURES HAVE NOW STARTED TO
RECOVER. 

WIZ020-030-031-035>037-045-271400-
/O.EXP.KGRB.FZ.W.0011.000000T0000Z-120427T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
759 AM CDT FRI APR 27 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

LOOK FOR TEMPERATURES TO WARM ABOVE FREEZING AFTER 8 AM THIS
MORNING. 

$$

AK

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Apr 26, 2:33 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 26, 2:33 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT THU APR 26 2012

.SHORT TERM...TNGT AND FRI. MAIN FCST CONCERNS CENTER AROUND TEMPS
TNGT WITH PSBL FREEZE CONDITIONS FOR CNTRL WI AND DEPTH OF DRY AIR
FOR FIRE WEATHER CONCERNS ON FRI.

THE 19Z MSAS SFC ANALYSIS SHOWED A LARGE AREA OF CANADIAN HI PRES
STRETCHED FROM NORTH OF LK WINNIPEG SEWD THRU THE MIDWEST. SKIES
ACROSS NE WI CLEARED AROUND MIDDAY WITH THE PASSAGE OF A SHORTWAVE
TROF AND ARRIVAL OF DRY AIR. DEW PTS NOW RESIDE IN THE 20S WITH
RELATIVE HUMIDITIES HEADED DOWN IN THE UPR 20S AND 30S THIS
AFTERNOON.

THE SRN EDGE OF THIS CANADIAN HI PRES WL BE SITUATED OVER THE WRN
GREAT LKS REGION TNGT. WINDS ARE EXPECTED TO QUICKLY DECOUPLE
EARLY THIS EVENING AND BE LIGHT N-NW FOR THE REST OF THE NGT.
SKIES SHOULD BE CLEAR THRU THE EVENING WITH ONLY SOME HI CLOUDS
(THIN AT THAT) OVERSPREADING THE AREA DURING THE PRE-DAWN HOURS...
PRIMARILY OVER CNTRL/E-CNTRL WI. AIR MASS ITSELF OVER WI IS COOL
WITH 8H TEMPS AROUND -4C...THUS COUPLED WITH MOSTLY CLEAR SKIES
AND LIGHT WINDS...EXPECT TEMPS TO DROP INTO THE 20'S AWAY FROM THE
BAY/LAKE. THIS BRINGS FROST/FREEZE BACK INTO THE EQUATION AND MAY
NEED HEADLINES ACROSS CNTRL WI WHERE READINGS DIP BELOW 28 DEGS.
STILL NOT DOING HEADLINES IN THE NORTH...HOWEVER HARD FREEZE IS
ANTICIPATED THERE AS WELL.

SRN EDGE OF THE HI PRES TO STILL BE SITUATED OVER THE GREAT LKS ON
FRI...HOWEVER MORE CLOUDS WL BE STREAMING TOWARD NE WI AS AN UPR
LOW ROTATES THRU THE NRN ROCKIES AND A SHORTWAVE TROF EXTENDS SEWD
INTO THE PLAINS. MORE CLOUDS THAN NORTH SHOULD LEAD TO FAIRLY
UNIFORM MAX TEMPS ACROSS THE FCST AREA WITH INLAND READINGS
GENERALLY IN THE 50 TO 55 DEG RANGE. WINDS WL VEER MORE E-SE BY
FRI AFTERNOON...THEREBY KEEPING LAKESHORE AREAS IN THE MID TO UPR
40S.

.LONG TERM...FRIDAY NIGHT THRU NEXT THURSDAY. MAIN FORECAST
CONCERNS ARE HOW FAR NORTH THE SYSTEM ON FRIDAY NIGHT AND SATURDAY
WILL TRACK...AND TEMPS/PRECIP CHANCES FOR NEXT WEEK.

MODELS CONTINUE TO DISAGREE ON THE DETAILS ON THE SYSTEM FOR
FRIDAY NIGHT AND SATURDAY. CANADIAN (AND TO SOME EXTENT THE ECMWF)
IS SLIGHTLY MORE AMPLIFIED THAN THE NAM/GFS WITH THE DEEP CYCLONE
OVER MONTANA...WHICH IS LEADING TOWARDS A SLIGHTLY FARTHER
NORTHWARD TRACK TO THE MID-LEVEL SHORTWAVE AND SURFACE LOW
EJECTING OUT INTO THE PLAINS. HPC IS FAVORING A LESS AMPLIFIED
SOLUTION...AND PLAN TO FOLLOW THIS THINKING...WHICH WILL KEEP SOME
CHANCE POPS ACROSS THE FAR SOUTHERN CWA ON FRIDAY
NIGHT...SPREADING SLIGHTLY NORTHWARD ON SATURDAY...WITH A SMALL
BUFFER ZONE OF SLIGHTS TO THE NORTH. OTHER FACTOR THAT LEADS TO
KEEPING MOST OF THE AREA DRY IS THE VERY DRY AIR ASSOCIATED WITH
THE CANADIAN HIGH BEING USHERED IN ON N/E WINDS. THIS DRY AIR WILL
BE DEEPEST ACROSS THE NORTH...SO FEEL CONFIDENT IN A DRY FORECAST
THERE. CONFIDENCE IS LOWER ACROSS THE SOUTH...WHERE SLUG OF
MOISTURE AND FORCING ACROSS SOUTHERN WI WILL BE VERY CLOSE TO THE
SOUTHERN ROW OF COUNTIES. EXPECT A SHARP CUT-OFF OF THE PRECIP ON
THE NORTH SIDE OF THIS SYSTEM. TROUBLE WILL BE FINE TUNING WHERE
THAT WILL BE. IF PRECIP DOES MAKE IT INTO THE AREA...A MIX WITH
SNOW IS POSSIBLE AS SOUNDINGS SHOW ENOUGH COLD AIR FOR SNOW. WITH
INCREASING CLOUDS AND WINDS REMAINING 5-15 MPH...THINK THE THREAT
FOR A HARD FREEZE IS LOW ACROSS CENTRAL AND EAST CENTRAL
WI...HOWEVER ANOTHER HARD FREEZE IS LIKELY ACROSS NORTH CENTRAL WI
AS SKIES REMAIN MOSTLY CLEAR.

THE SURFACE HIGH NUDGES BACK OVER THE AREA SATURDAY NIGHT AND
ON SUNDAY...AS UPPER RIDGING BUILDS ACROSS THE WESTERN GREAT
LAKES...BRINGING DRY WEATHER TO THE AREA. ANOTHER CHILLY NIGHT IS
EXPECTED WITH 20S NORTH AND LOW 30S SOUTH. NEARLY STATIONARY
CYCLONE OVER MONTANA WILL FINALLY PUSH INTO THE NORTHERN
PLAINS...AND INTO SOUTHERN CANADA EARLY NEXT WEEK. THIS WILL
SIGNAL A PATTERN CHANGE TO MORE OF A ZONAL FLOW ACROSS THE
NORTHERN US...AND BRING AN END TO THE RELATIVELY QUIET
WEATHER. SEVERAL PIECES OF ENERGY WILL CROSS THE NORTHERN
US...BRINGING CHANCES FOR SHOWERS AND STORMS. DIFFICULT TO TIME
THE BEST CHANCES AS MODELS SHOW DIFFERENT IDEAS FOR THE START OF
THE WEEK. WILL CARRY 20-40 POPS TO COVER FOR NOW. BETTER CHANCE
FOR WIDESPREAD SHOWERS AND STORMS LOOKS TO BE IN THE WEDNESDAY
NIGHT OR THURSDAY TIME FRAME WHEN THE MODELS SHOW A POTENT
SHORTWAVE CROSSING THE NORTHERN PLAINS. WITH THE SW FLOW...LOOK
FOR TEMPS TO CLIMB INTO THE 60S BY MID-WEEK...WITH SOME 70S
POSSIBLE.
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS NE WI OVER THE NXT
24 HOURS AS THE SRN EDGE OF A LARGE AREA OF CANADIAN HI PRES
SETTLES OVER THE REGION. GUSTY WINDS THIS AFTERNOON WL QUICKLY
DIMINISH THIS EVENING...LEAVING A LIGHT N-NW WIND FOR THE OVRNGT
HOURS. SOME HI CLOUDS MAY ARRIVE LATER TONIGHT ACROSS CNTRL/E-CNTRL
WI WITH MORE HI CLOUDS ARRIVING ON FRI AS A SYSTEM MOVES ACROSS
THE NRN ROCKIES.
&&

.MARINE...SMALL CRAFT CONDITIONS TO THE BAY AND LAKE WL COME TO AN
END BY EARLY THIS EVENING AS CANADIAN HI PRES BUILDS INTO THE
REGION AND WINDS STEADILY DIMINISH.
&&

.FIRE WEATHER...AN INFLUX OF DRY...CANADIAN AIR WL SETTLE OVER NE
WI TNGT AND THEN CONTINUE THROUGH MONDAY. AFTERNOON RELATIVE
HUMIDITIES COULD DROP INTO THE TEENS ACROSS NRN WI FRI AND
SAT...WITH 20S TO LOWER 30S ELSEWHERE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR WIZ020-030-031-
035>037-045.

&&

KALLAS/BERSCH
Hazardous weather outlook, Apr 26, 5:39 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
539 AM CDT THU APR 26 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
539 AM CDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LOW RELATIVE HUMIDITY AND GUSTY NORTH WINDS THIS AFTERNOON COULD
LEAD TO AN ELEVATED FIRE DANGER.

FREEZING TEMPERATURES ARE EXPECTED TONIGHT OVER CENTRAL AND
NORTHEAST WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW RELATIVE HUMIDITY WILL BE POSSIBLE EACH AFTERNOON FROM FRIDAY
THROUGH SUNDAY...WHICH COULD LEAD TO AN ELEVATED FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-271045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
539 AM CDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME.

Nearby

Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.